MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD BHR ACETABULAR CUP 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Toxicity (2333)
Date of Event 02/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Left hip revision surgery was performed due to metallosis and elevated metal ion levels.Bilateral patient.Right hip revision reported via mdr 3005975929-2017-00162.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
BHR ACETABULAR CUP 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key6720985
Report Number3005975929-2017-00217
Device Sequence Number10992812
Product Code NXT
UDI-Device Identifier03596010502629
UDI-Public03596010502629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number74120162
Device Lot Number83858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL STEM, # 71308116, LOT # 05AM09155; HEMI HEAD, # 74122554, LOT # 08AW15280; MODULAR SLEEVE, # 74222200, LOT # 08JW19031
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR